Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Resistance Testing Results before starting treatment
Jun 5, 2003

Hi, first thanks for this great site. It's such a great help! I've been tested hiv positive six months ago. My viral load has become quite high (first 150.000 now 355.000) my cd4-count is also not the best (210). So my doctor and me are thinking it's time to start treatment. Before starting the treatment he made a resistance testing. There are no resistances in PIs and NRTIs but there was found a so called K103I mutation for all three drugs (DLV, EFV, NVP) of the NNRTI class. The exact text is (sorry for the bad translation from german to english): "In the reverse transcriptase gene has been detected a mutation K103I, not described till now. This position in relation with the mutation 103N is considered as critical for the class of NNRTI. We recommend that maybe it's better to avoid the class of NNRTI for the initial therapy." Do you share this opinion? Before the resistance test I hoped to start a once-daily therapy with Efavirenz, but now my doctor proposed a combination of Kaletra (Lopinavir) and Combivir (3TC,AZT). What do you think about it? Which drug combination would you recommend in this special situation? Thanks a lot in advance for your answer!

Response from Dr. Wohl

I agree with your doctor and would avoid efavirenz, nevirapine and delavirdine given the unknowns. Your doctor should also try to talk with a clinical liaison from the manufacturers of efavirenz (Bristol Myers Squibb) as they may have more data regarding this unusual mutation.

DW



Previous
HIV 1 RNA: diagnostic capabilities?
Next
how long have I been affected

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement